Hail, Kidder
- When
- August 17, 1:30 PM CST to 1:35 PM CST
- Where
- Kidder County, Steele
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 46.850, -99.900
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Aug 17, 2:40 AM CST, 10 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 340 AM CDT WED AUG 17 2005 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT... CURRENT CONVECTION OVER CENTRAL ND ASSOCIATED WITH A H500 VORT MAX MOVING EAST/NORTHEAST ACROSS THE STATE. LOW LEVEL JET OVER EASTERN NORTH DAKOTA ENHANCING THUNDERSTORMS NORTH OF THE WARM FRONT...WHICH LIES WEST TO EAST ACROSS SOUTHERN NORTH DAKOTA NEAR THE SOUTH DAKOTA BORDER. THIS CONVECTION WILL MOVE NORTHEAST DURING THE MORNING HOURS. CURRENT SURFACE LOW OVER EASTERN MONTANA IS FORECAST TO MOVE SLOWLY EASTWARD TODAY...BUT BROAD AREA OF LOW PRESSURE REMAINS FROM EASTERN MONTANA TO THE DAKOTAS TODAY AND TONIGHT. WILL MENTION POSSIBLY SEVERE WORDING FOR THE EVENING HOURS. MAIN INSTABILITY FROM SURFACE LOW LEVEL MOISTURE AND VORT ENERGY MOVING THROUGH THE REGION THIS AFTERNOON AND TONIGHT. ON THURSDAY THE FOCUS SHIFTS WESTWARD TO AN APPROACHING H500 LOW/TROUGH. THIS FEATURE MOVING ACROSS THE REGION ALONG THE INTERNATIONAL BORDER WILL KEEP SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH FRIDAY NIGHT. .LONG TERM...SATURDAY THROUGH TUESDAY NIGHT... EXTENDED PERIOD AGAIN DOMINATED BY MID LEVEL RIDGING AND GENERALLY QUIET WEATHER. WILL KEEP EXTENDED DRY WITH NEAR NORMAL TEMPS. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && JV/WAA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 501 AM CDT WED AUG 17 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-181001- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 501 AM CDT WED AUG 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SOME OF THE SCATTERED THUNDERSTORMS THIS MORNING WILL LIKELY CONTAIN GUSTY WINDS...BRIEF HEAVY RAIN...AND SMALL HAIL. IT IS POSSIBLE THAT A COUPLE OF STORMS MAY REACH SEVERE LEVELS FOR A TIME THIS MORNING. THERE IS ANOTHER CHANCE OF THUNDERSTORM REDEVELOPMENT THIS AFTERNOON AND EVENING ACROSS THE REGION...WITH THE POSSIBILITY OF SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. VINING
The Bismarck radar (KBIS), 66 km away, was scanning. The volume nearest the first event began at 19:31 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2005Every state in 2005This day in weather historyWarnings in North Dakota, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470741.